Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 56, NWS Pueblo, CO

June 23, 2013Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 2013, 5:46 PM MDT for Baca County, Colorado. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2013, 5:46 PM MDT (23:46 UTC)
Expired
Jun 23, 2013, 6:30 PM MDT
In force
44 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Dodge City radar (KDDC), 205 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:19 PM MDTHAIL 0.8815 S Stonington, CO
Jun 23, 6:26 PM MDTHAIL 114 S Stonington, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 4:40 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-550 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS55 KPUB 232346
SVRPUB
COC009-240030-
/O.NEW.KPUB.SV.W.0056.130623T2346Z-130624T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
546 PM MDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 630 PM MDT

* AT 540 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 23 MILES
  SOUTHEAST OF CAMPO...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10205 3698 10209 3699 10232 3700 10234
      3720 10229 3735 10204 3733 10203 3700 10203
TIME...MOT...LOC 2346Z 210DEG 14KT 3695 10221

HAIL...1.00IN
WIND...60MPH

$$

KAM
4 follow-up statements
860 
WWUS55 KPUB 232353
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT SUN JUN 23 2013

COC009-240030-
/O.CON.KPUB.SV.W.0056.000000T0000Z-130624T0030Z/
BACA CO-
553 PM MDT SUN JUN 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BACA COUNTY UNTIL 630 PM MDT...

AT 550 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 23 MILES SOUTHEAST
OF CAMPO...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10205 3698 10209 3699 10232 3700 10234
      3720 10229 3735 10204 3733 10203 3700 10203
TIME...MOT...LOC 2353Z 210DEG 14KT 3697 10219

HAIL...1.00IN
WIND...60MPH

$$

PJC
414 
WWUS55 KPUB 240000
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT SUN JUN 23 2013

COC009-240030-
/O.CON.KPUB.SV.W.0056.000000T0000Z-130624T0030Z/
BACA CO-
600 PM MDT SUN JUN 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BACA COUNTY UNTIL 630 PM MDT...

AT 558 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES SOUTH OF
STONINGTON...AND MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10205 3698 10209 3699 10232 3700 10234
      3720 10229 3735 10204 3733 10203 3700 10203
TIME...MOT...LOC 0001Z 189DEG 19KT 3704 10221

HAIL...1.00IN
WIND...60MPH

$$

PJC
072 
WWUS55 KPUB 240009
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT SUN JUN 23 2013

COC009-240030-
/O.CON.KPUB.SV.W.0056.000000T0000Z-130624T0030Z/
BACA CO-
609 PM MDT SUN JUN 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BACA COUNTY UNTIL 630 PM MDT...

AT 606 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
STONINGTON...AND MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10205 3698 10209 3699 10232 3700 10234
      3720 10229 3735 10204 3733 10203 3700 10203
TIME...MOT...LOC 0010Z 172DEG 30KT 3711 10225

HAIL...1.00IN
WIND...60MPH

$$

PJC
977 
WWUS55 KPUB 240020
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT SUN JUN 23 2013

COC009-240030-
/O.CON.KPUB.SV.W.0056.000000T0000Z-130624T0030Z/
BACA CO-
620 PM MDT SUN JUN 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BACA COUNTY UNTIL 630 PM MDT...

AT 619 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
STONINGTON...AND MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3702 10204 3702 10207 3702 10209 3702 10233
      3720 10229 3735 10204 3733 10203
TIME...MOT...LOC 0020Z 175DEG 25KT 3712 10224

HAIL...1.00IN
WIND...60MPH

$$

PJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:54 PM MDT, 52 minutes earlier.

Area forecast discussion, Jun 23, 4:54 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT SUN JUN 23 2013

.UPDATE...
ISSUED AT 447 PM MDT SUN JUN 23 2013

UPDATED TO ISSUE A SEVERE THUNDERSTORM WATCH FOR AREAS EAST OF A
LINE FROM COLORADO SPRINGS TO SPRINGFIELD. THIS WATCH GOES THROUGH
MIDNIGHT. THE MAIN THREATS WILL BE LIGHTNING...DAMAGING OUTFLOW
WIND GUSTS AND HAIL TO ONE INCH IN DIAMETER.  MOZLEY

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 227 PM MDT SUN JUN 23 2013

...CONTINUED DANGEROUS FIRE WEATHER CONDITIONS...

CURRENTLY...SMOKE FROM THE WEST FORK COMPLEX IS STARTING TO SHIFT
EAST ACROSS THE SAN LUIS VALLEY AND SHOULD CONTINUE TO PUSH EAST
THROUGH THE EVENING.  RADAR HAS BEEN PRETTY QUIET WITH A FEW CELLS
BUBBLING NEAR THE SPANISH PEAKS/WALSENBURG AREA.  SOUTHEASTERLY
SURFACE FLOW HAS KEPT MOISTURE IN PLACE ACROSS THE PLAINS WITH DEW
POINTS IN THE 40S TO MID 50S.  TEMPERATURES ARE WARM WITH UPPER 80S
TO LOWER 90S FOR THE LOWER ELEVATIONS.

TONIGHT...MAIN CONCERN FOR THIS EVENING WILL BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS ACROSS THE PLAINS.  CUMULUS HAVE BEEN
PERCOLATING ACROSS THE RAMPART RANGE AND EASTERN MOUNTAINS THIS
AFTERNOON AND AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE
SOUTHWEST FLOW ALOFT...IT WILL LIKELY TRIGGER ISOLATED
THUNDERSTORMS.  FOLLOWED A BLEND OF THE WRF SOLUTIONS AND HRRR WHICH
DEVELOP SPOTTY CONVECTION FROM COLORADO SPRINGS...SOUTHEAST TO
SPRINGFIELD AND TRACK THEM EAST ACROSS THE PLAINS THROUGH 05Z.
UPDRAFT HELICITY VALUES ARE WEAK BASED ON THE NSSL WRF SOLUTION AND
SHEARS ARE ONLY RUNNING AROUND 30 KTS SO CURRENTLY THINKING THE MAIN
THREATS WILL BE HAIL TO ONE INCH IN DIAMETER AND STRONG THUNDERSTORM
OUTFLOW WINDS.  THE TORNADO THREAT LOOKS TO REMAIN NORTH IN
NORTHEAST COLORADO.  EXPECT ALL ACTIVITY TO SHIFT EAST INTO KANSAS
THROUGH 06Z WITH DRY CONDITIONS THE REST OF THE NIGHT.

MONDAY...AN UPPER TROUGH WILL MOVE OUT OF THE PACIFIC NORTHWEST
WHICH WILL INCREASE SOUTHWESTERLY FLOW ACROSS COLORADO.  THIS WILL
SET THE STAGE FOR WIDESPREAD EXTREME FIRE WEATHER CONDITIONS WITH
WINDS GUSTING TO 30 TO 40 MPH...AND HUMIDITY VALUES WELL UNDER 10
PERCENT.  EXTREME CAUTION IS ADVISED ACROSS ALL OF SOUTHERN
COLORADO...BUT PARTICULARLY OVER THE MOUNTAIN REGIONS AND AREAS
ALONG AND WEST OF I-25.  THE STRONG WINDS SHOULD ALSO ALLOW
TEMPERATURES TO WARM QUICKLY INTO TO THE UPPER 90S TO LOWER 100S
ACROSS THE PLAINS.  SMOKE FROM AREA FIRES WILL SPREAD ACROSS MUCH OF
THE AREA BY THE AFTERNOON WITH REDUCED VISIBILITIES AND POOR AIR
QUALITY.  MOZLEY

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 227 PM MDT SUN JUN 23 2013

THERE COULD BE A FEW SHOWERS/TSTMS ALONG THE ERN BORDER EARLY MON
EVENING...BUT WL LEAVE THE FORECAST DRY OUT THERE FOR NOW. DRY
WESTERLY FLOW IS EXPECTED OVR THE FORECAST AREA ON TUE. IT LOOKS
LIKE LOW LEVEL MSTR OVR THE ERN SAN JUAN AND LA GARITA MTNS MAY BE
A LITTLE HIGHER ON TUE...KEEPING MIN RH VALUES HIGH ENOUGH THAT A
FIRE WX HIGHLIGHT SHOULD NOT BE NEEDED FOR THAT AREA. HOWEVER
THERE IS A CHANCE THAT THE WINDS WL BE STRONG ENOUGH...ALONG WITH
DRY ENOUGH HUMIDITIES OVER THE SAN LUIS VALLEY (FIRE ZONE 224) AND
ALONG THE SANGRE DE CRISTO MTNS (FIRE ZONE 225)...TO WARRANT A FIRE
WEATHER WATCH. THE REST OF THE AREA SHOULD NOT HAVE STRONG ENOUGH
WINDS TO WARRANT A FIRE HIGHLIGHT.

FOR WED AN UPR RIDGE CENTER IS EXPECTED TO BE OVR THE WEST CENTRAL
NM...WITH THE FLOW ALOFT OVR THE FORECAST AREA BECOMING MORE
NORTHWESTERLY. STILL LOOKS DRY ACRS THE AREA...WITH MAYBE JUST A
COUPLE SHOWERS/TSTMS POPPING UP OVR SOME MTN LOCATIONS. THE UPR
RIDGE THEN REMAINS OVR THE AREA THU THRU SAT WITH MODELS
INDICATING SOME MSTR TRAPPED UNDER THE RIDGE AND THE POTENTIAL FOR
JUST A FEW SHOWERS/TSTMS OVR AND NR THE MTNS. THE GFS SHOWS THE
POTENTIAL FOR A WEATHER SYSTEM MOVING BY TO THE NORTH SAT
NIGHT/SUN FLATTENING THE RIDGE AND SENDING A FRONT INTO THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 227 PM MDT SUN JUN 23 2013

VFR CONDITIONS AT ALL TERMINALS THROUGH THE NEXT 24 HOURS. WINDS
GUSTING 20 TO 25 KTS HAVE SPREAD ACROSS ALL TERMINALS. SMOKE IS
STARTING TO SPREAD EAST OVER THE SAN LUIS VALLEY...BUT THE LATE
START HAS KEPT THE DENSITY AND COVERAGE A BIT LESS AND DO NOT FORESEE
IT BEING AN ISSUE AT KPUB OR KCOS TONIGHT.  AN ISOLATED THUNDERSTORM
IS POSSIBLE OVER THE PLAINS THIS EVENING...BUT NOT ANTICIPATING ANY
DEVELOPMENT AT OR NEAR THE TERMINALS.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT MONDAY FOR COZ220>230.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ223>225.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ224-225.

&&

UPDATE...MOZLEY
SHORT TERM...MOZLEY
LONG TERM...28
AVIATION...MOZLEY
Hazardous weather outlook, Jun 23, 4:59 PM MDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT SUN JUN 23 2013

COZ058>089-093>099-242300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
459 PM MDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS EAST OF A
LINE FROM COLORADO SPRINGS...SOUTHEAST TO SPRINGFIELD. THIS WATCH
GOES THROUGH MIDNIGHT TONIGHT. THE MAIN THREATS WILL BE
LIGHTNING...DAMAGING OUTFLOW WIND GUSTS IN EXCESS OF 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. ELSEWHERE...MORE ISOLATED
THUNDERSTORM ACTIVITY IS EXPECTED OVER THE MOUNTAINS AND RATON
MESA THROUGH 9 PM WITH LIGHTNING AND LOCALLY STRONG WIND GUSTS
BEING THE MAIN THREATS.

DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
EVENING ACROSS THE EASTERN SAN JUAN...LA GARITA...SANGRE DE
CRISTO...AND WET MOUNTAINS...AND IN THE VICINITY OF THE SPANISH
PEAKS...AS WELL AS THE ADJACENT HIGH VALLEYS AND PLAINS. GUSTY
SOUTHWEST WINDS OF 15 TO 30 MPH COMBINED WITH VERY LOW RELATIVE
HUMIDITIES...AND DRY VEGETATION WILL BE FAVORABLE FOR EXTREME FIRE
BEHAVIOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS FIRE WEATHER CONDITIONS CAN BE EXPECTED ONCE AGAIN
ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO MONDAY
AFTERNOON AND EVENING. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH
COMBINED WITH VERY LOW RELATIVE HUMIDITIES...AND DRY VEGETATION
WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

UPPER LEVEL RIDGING WILL BUILD INTO THE STATE ON WEDNESDAY AND
IS THEN EXPECTED TO PERSIST ACROSS THE REGION INTO NEXT WEEKEND.
THIS WILL SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED
AFTERNOON THUNDERSTORMS EACH DAY...MAINLY OVER AND NEAR THE
HIGHER TERRAIN. STORMS WILL INITIALLY BE HIGH BASED...WITH THE
MAIN THREATS BEING LIGHTNING AND GUSTY AND ERRATIC WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE EASTERN PLAINS THROUGH MIDNIGHT.

88/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:10 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, Huerfano, Las Animas and 3 more29 hr
Jun 23, 3:10 PM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more29 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.